New York, 2019

Hail and Damaging Winds in New York, June 30, 2019

June 30, 2019 · NWS OKX · 34 events in 2 counties and zones

A strong upper level disturbance triggered severe thunderstorms across Southeastern New York.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$106,000
Crop damage
None recorded
Events
34

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

A strong upper level disturbance triggered severe thunderstorms across Southeastern New York.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Jun 30, 12:47 PM EST, 3 minutes earlier.

Area forecast discussion, Jun 30, 12:47 PM EST, 3 minutes before
Area Forecast Discussion
National Weather Service New York NY
147 PM EDT Sun Jun 30 2019

.SYNOPSIS...
A cold frontal passage occurs this afternoon. High pressure
builds towards the region Monday, and then establishes itself
over the Western Atlantic through mid to late week. A weak cold
front passes through the region Monday Night before eventually
dissipating. A cold front will approach and pass through the
region this weekend.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Forecast remains on track this afternoon.

Showers and thunderstorms moving across eastern long island
will move offshore within the next hour. Additional storms north
of the CWA will drop south into our region with the approach of
a vigorous closed low and associated surface cold front.

Expect an increase in cloud cover early this afternoon from NW
to SE. Numerous showers and scattered thunderstorms are
expected along the front across SE CT and E LI with best combo
of forcing, instability, and moisture convergence as it pushes
southeast. Strong to damaging wind gusts would be the main
threat, based on wind fields, strong forcing, mid-level dry air
and inverted-v soundings. Small hail also likely with any
stronger cells with cold pool aloft. Across Lower Hudson Valley,
NE NJ and NYC metro, strong shear may overwhelm weaker
updrafts, limiting convective potential, but even with any
heavier showers, gusty winds to 40 mph possible. Main timing for
convection appears to be between now and 4pm, lingering a bit
longer across extreme SE CT and twin Fork of LI.

Gusty NW flow expected this afternoon/evening in wake of cold
front with gusts 30-35 mph likely.

A mostly sunny skies for the next hour or two across much of
the region will continue promote strong heating, allowing temps
to quickly rise in the lower 80s to 85 city coast, and upper 70s
to around 80 interior. Temps in the afternoon could locally
drop into the 60s with any heavier shower or tstm activity with
cold pool aloft.

There is a moderate risk of rip currents today due to residual
southerly swells. The higher risk will be across eastern LI
beaches.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
Closed low and associated trough, pivot se of the region tonight,
with cold front pushing well offshore. Any lingering showers across
far eastern portions of the region should come to and quickly this
evening, with clearing skies in subsidence and deep N/NW flow. Gusty
NW winds gradually subside overnight. Noticeably cooler and drier
Canadian airmass, with lows in the 50s and 60s.

Heights gradually rise on Monday, with weak high pressure building
towards the region. Deep mixing, moderating airmass, and a gradually
weakening offshore flow, should spell a mostly sunny, seasonably
warm day with low dewpoints. Highs generally lower 80s to 85,
warmest for city/coastal plain.

Return flow develops Monday Night as surface high pressure builds to
the south of the region, with continued moderation in temps and
humidity. Deep NW flow continues aloft, with northern stream
shortwave diving into northern New England MOnday NIght, with a
dissipating cold front moving towards the region. With limited
moisture, lack of instability and weak forcing, limited chance for
upstream rain showers to make the region.

Increasingly warm and humid day expected on Tuesday, with ridging to
the southeast of the region

There is a low risk of rip currents at Atlantic Ocean Beaches on
Monday.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
Region will be on the northern edge of southern ridging, with a
relatively active flow mid to late week. Models signaling
flattening of the ridge this weekend as Hudson's Bay low begins
to slide into Quebec and exert more influence on Great lakes and
Northeast.

Generally increasingly warm and humid conditions Wed through
Fri, with a low to moderate potential for heat indices to reach
95 degrees for NYC/NJ metro and surroundings Thursday thru
Saturday.

Potential for afternoon convection Thu and Fri. At this
point, the bulk of this convective activity and even possible
MCS's appear more likely to the south of the area, based on
ridge orientation, but will have to monitor. Better chance for
organized convection may come next weekend with approach of cold
front, but low predictability this far out.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Scattered showers and thunderstorms will continue to rotate sewd
across the region for the rest of the afternoon. The activity is
expected to remain north and east of the NYC airports at this
time, however, there is a low chance LGA could be impacted.
Outside of the rain, VFR can be expected through the TAF period.

Gusty NW flow of 20-30kt will continue into the early evening
before diminishing tonight. Light W flow on Mon likely allows
for sea breeze development.

.OUTLOOK FOR 18Z MONDAY THROUGH FRIDAY...
.Monday...VFR.
.Tuesday...Slight chance of showers and thunderstorms with MVFR
possible, mainly Tue night.
.Wednesday...VFR.
.Thursday...Afternoon and evening thunderstorms possible.
.Friday...Afternoon and evening thunderstorms possible.

&&

.MARINE...
SCA wind gusts of 25 to 30 kt expected across NY Harbor, W LI
Sound, South Shore bays and ocean waters west of Moriches Inlet
this afternoon, lingering on the ocean through late tonight.

Sub-SCA conditions are expected to return Monday as high
pressure builds towards the waters, and continue Tuesday through
Thursday in a weak but persistent SW pressure gradient.

&&

.HYDROLOGY...
No widespread hydrologic impacts are anticipated through next
week.

&&

.TIDES/COASTAL FLOODING...
Localized minor coastal flooding is possible with the afternoon
high tides Mon through Wed in the most vulnerable south shore
bays and W LI Sound locales with approach of new moon.

&&

.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
NJ...None.
MARINE...Small Craft Advisory until 5 AM EDT Monday for ANZ353-355.
     Small Craft Advisory until 11 PM EDT this evening for ANZ335-
     338-345.

&&

SYNOPSIS...NV
NEAR TERM...BC/NV
SHORT TERM...NV
LONG TERM...NV
AVIATION...
MARINE...NV
HYDROLOGY...NV
TIDES/COASTAL FLOODING...
EQUIPMENT...
Hazardous weather outlook, Jun 30, 8:20 AM EST, 4 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
920 AM EDT Sun Jun 30 2019

CTZ005>012-NYZ078-079-177-011330-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Northwestern Suffolk-
Northeastern Suffolk-Northern Nassau-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...Today and tonight.

An isolated strong to severe thunderstorm is possible this afternoon
with a cold frontal passage. The main threats will be strong to
damaging wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NYZ080-081-179-011330-
Southwestern Suffolk-Southeastern Suffolk-Southern Nassau-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

An isolated strong to severe thunderstorm is possible this afternoon
with a cold frontal passage. The main threats will be strong to
damaging wind gusts and small hail.

There is a moderate risk of rip current development at the ocean
beaches this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ330-335-340-345-350-353-011330-
Long Island Sound East of New Haven CT/Port Jefferson NY-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

An isolated strong to severe thunderstorm is possible this afternoon
with a cold frontal passage. The main threats will be strong to
damaging wind gusts and small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NJZ002-004-006-103>108-NYZ067>074-176-011330-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-Northern Westchester-Southern Westchester-
New York (Manhattan)-Bronx-Richmond (Staten Island)-Northern Queens-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...Today and tonight.

An isolated strong thunderstorm is possible this afternoon with a
cold frontal passage. The main threat will be strong wind gusts and
small hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NYZ075-178-011330-
Kings (Brooklyn)-Southern Queens-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...Today and tonight.

An isolated strong thunderstorm is possible this afternoon with a
cold frontal passage. The main threat will be strong wind gusts and
small hail.

There is a moderate risk of rip current development at the ocean
beaches this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ338-355-011330-
New York Harbor-Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
920 AM EDT Sun Jun 30 2019

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 30, 11:43 AM EST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New York NY
1243 PM EDT Sun Jun 30 2019

NYZ079-081-301730-
Southeast Suffolk-Northeast Suffolk-
1243 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SUFFOLK COUNTY...

At 1242 PM EDT, strong thunderstorms were located from Riverhead
northeast along the North Fork of Long Island, moving southeast at
35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Riverhead, Southold, Mattituck, Southampton, Westhampton, Sag Harbor,
Bridgehampton, Gardiners Island, Calverton, Noyack, Montauk Point,
Shelter Island, Greenport, Shinnecock Hills and East Hampton.

LAT...LON 4107 7186 4087 7235 4078 7268 4097 7283
      4099 7259 4116 7228 4116 7223 4109 7238
      4108 7228 4100 7230 4102 7225 4105 7224
      4101 7219 4106 7217 4106 7213 4103 7211
      4106 7210 4112 7213 4110 7208 4100 7210
TIME...MOT...LOC 1642Z 317DEG 32KT 4093 7260

DS
Local storm report, Jun 30, 11:59 AM EST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1259 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 PM     MARINE TSTM WIND BAITING HOLLOW          40.96N  72.74W
06/30/2019  M45 MPH          SUFFOLK            NY   WXFLOW

&&

CJB
Local storm report, Jun 30, 12:07 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
107 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1253 PM     MARINE TSTM WIND 1 SW OAKVILLE           40.85N  72.62W
06/30/2019  M39 MPH          SUFFOLK            NY   WXFLOW

&&

CJB
Local storm report, Jun 30, 12:10 PM EST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EDT SUN JUN 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 PM     MARINE TSTM WIND 1 NNE CRYSTAL BROOK     40.96N  73.04W
06/30/2019  M46 MPH          SUFFOLK            NY   WXFLOW

&&

CJB
Special weather statement, Jun 30, 12:19 PM EST, 31 minutes before
Special Weather Statement
National Weather Service New York NY
119 PM EDT Sun Jun 30 2019

CTZ005-006-NYZ068-070-301800-
Northern Fairfield-Northern New Haven-Putnam-Northern Westchester-
119 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL FAIRFIELD...WESTERN NEW
HAVEN...NORTHERN WESTCHESTER AND EASTERN PUTNAM COUNTIES...

At 119 PM EDT, a strong thunderstorm was located over Wingdale, or
near Pawling, moving southeast at 35 mph.

Wind gusts of 50 to 55 mph and half inch hail are possible with this
storm.

Locations impacted include...
Danbury, Southbury, Lake Carmel, Sherman, Brewster, Newtown,
Ridgefield, Bethel, Brookfield, New Fairfield, Redding, Carmel,
Oxford, Patterson and Putnam Lake.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 4166 7349 4165 7349 4164 7350 4149 7344
      4151 7339 4149 7337 4147 7331 4149 7333
      4151 7332 4151 7325 4144 7315 4130 7335
      4130 7362 4150 7378 4153 7360 4153 7353
      4167 7352
TIME...MOT...LOC 1719Z 327DEG 32KT 4162 7361

DS
Special weather statement, Jun 30, 12:48 PM EST, 2 minutes before
Special Weather Statement
National Weather Service New York NY
148 PM EDT Sun Jun 30 2019

NYZ068-070-301830-
Putnam-Northern Westchester-
148 PM EDT Sun Jun 30 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WESTCHESTER AND
CENTRAL PUTNAM COUNTIES...

At 148 PM EDT, a strong thunderstorm was located near Fahnestock
State Park, or near Lake Carmel, moving southeast at 45 mph.

Winds in excess of 40 mph and pea size hail are possible with this
storm.

Locations impacted include...
Mahopac, Carmel, Yorktown Heights, Fahnestock State Park, Jefferson
Valley, Putnam Valley and Golden's Bridge.

LAT...LON 4129 7361 4121 7386 4146 7391 4148 7387
      4151 7374
TIME...MOT...LOC 1748Z 313DEG 39KT 4147 7377

DS

The radar

The Brookhaven radar (KOKX), 85 km away, was scanning. The volume nearest the first event began at 17:47 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Putnam

When
June 30, 12:50 PM EST
Where
Putnam County, 0.52 mi E of Milltown
Measured
1 in hail
Reported by
Social Media
Coordinates
41.420, -73.560

One inch hail reported.

Thunderstorm Wind, Suffolk

When
June 30, 1:32 PM EST
Where
Suffolk County, 0.98 mi WNW of Asharoken
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
40.934, -73.398

Trees and power lines reported down.

Thunderstorm Wind, Suffolk

When
June 30, 1:35 PM EST
Where
Suffolk County, 0.69 mi N of Commack
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Emergency Manager
Coordinates
40.840, -73.280

Multiple trees and wires down from Northport to Commack.

Thunderstorm Wind, Suffolk

When
June 30, 1:40 PM EST
Where
Suffolk County, 1.25 mi NNE of Commack
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.847, -73.271

Trees down on Elder Drive and Cottonwood Drive.

Thunderstorm Wind, Suffolk

When
June 30, 1:40 PM EST
Where
Suffolk County, 0.59 mi ENE of Huntington
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.834, -73.390

Large tree down on Bogart Street between Evergreen Avenue and Depot Road.

Thunderstorm Wind, Suffolk

When
June 30, 1:40 PM EST
Where
Suffolk County, 1.03 mi SSE of East Northport
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Public
Coordinates
40.857, -73.311

A large tree down on Ketay Drive North.

Thunderstorm Wind, Suffolk

When
June 30, 1:40 PM EST
Where
Suffolk County, 0.69 mi NE of Elwood
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
40.856, -73.340

Trees down on Kenneth Avenue.

Thunderstorm Wind, Suffolk

When
June 30, 1:40 PM EST
Where
Suffolk County, 0.77 mi ESE of Village of the Branc
Measured
61 kt (70 mph) estimated gust
Property damage
$7,000
Reported by
Broadcast Media
Coordinates
40.847, -73.166

Multiple Large trees down on Rhoda Avenue.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 1.23 mi ENE of Hauppauge
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
40.827, -73.178

Downed trees and power lines on Townline Road.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 0.64 mi WNW of Commack
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.834, -73.291

Multiple trees down on Yates Avenue.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 0.69 mi S of Mt Sinai
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
NWS Employee
Coordinates
40.940, -73.020

Large tree branches reported down.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 1.25 mi WNW of Sound Beach
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
40.960, -72.970

Large tree branches reported down.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 1.66 mi SSE of East Northport
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Broadcast Media
Coordinates
40.847, -73.313

Multiple trees down on Soma Lane.

Thunderstorm Wind, Suffolk

When
June 30, 1:45 PM EST
Where
Suffolk County, 1.75 mi W of Commack
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.826, -73.313

Downed tree on Northern State Parkway westbound between Exit 43 at Commack Road and exit 42N at NY231.

Thunderstorm Wind, Suffolk

When
June 30, 1:46 PM EST
Where
Suffolk County, 2.79 mi SW of Terryville
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
40.889, -73.085

A thunderstorm wind gust of 59 mph was reported.

Thunderstorm Wind, Suffolk

When
June 30, 1:47 PM EST
Where
Suffolk County, 0.69 mi N of Bay Shr
Measured
54 kt (62 mph) measured gust
Reported by
Public
Coordinates
40.730, -73.250

A 62 mph gust was measured.

Thunderstorm Wind, Suffolk

When
June 30, 1:48 PM EST
Where
Suffolk County, 0.52 mi NNW of Brightwaters
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
40.707, -73.274

A 22 inch diameter tree snapped about 25 feet above the ground on Sunny Lane.

Thunderstorm Wind, Suffolk

When
June 30, 1:48 PM EST
Where
Suffolk County, 0.81 mi WNW of Brentwood
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
40.803, -73.245

Large tree limbs and branches down on Oakland Street.

Thunderstorm Wind, Suffolk

When
June 30, 1:48 PM EST
Where
Suffolk County, 1.66 mi S of Kings Park
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Social Media
Coordinates
40.856, -73.250

Trees reported down on Stanwich Road.

Hail, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 0.67 mi NNE of Islip Terrace
Measured
1 in hail
Reported by
NWS Employee
Coordinates
40.759, -73.196

One inch hail reported.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 0.24 mi SSE of North Babylon
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
40.727, -73.318

Downed tree on NY 231 northbound in the area of Hunter Avenue with the right lane closed.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 0.32 mi WNW of North Babylon
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.731, -73.326

A Large tree down on Sylvan Road.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, Islip to 5 mi ENE of Islip
Measured
70 kt (81 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
40.730, -73.220

Multiple to numerous trees and wires down from around the Bay Shore Area east through Oakdale.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 1.48 mi SSE of Bohemia
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Social Media
Coordinates
40.750, -73.090

A large tree down at Sayville Middle School.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 1.25 mi SSE of Brentwood
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Social Media
Coordinates
40.782, -73.224

Large tree down into a home on Alkier Street.

Thunderstorm Wind, Suffolk

When
June 30, 1:50 PM EST
Where
Suffolk County, 0.36 mi SSE of North Babylon
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
40.725, -73.318

Trees snapped and uprooted on Thorn Street.

Thunderstorm Wind, Suffolk

When
June 30, 1:52 PM EST
Where
Suffolk County, 1.48 mi SSE of North Great River
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
40.750, -73.170

A tree down blocking Craig Road near Connectquot Avenue.

Hail, Suffolk

When
June 30, 1:55 PM EST
Where
Suffolk County, 0.52 mi W of West Sayville
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.730, -73.110

Hail of 0.75 inches reported.

Thunderstorm Wind, Suffolk

When
June 30, 1:55 PM EST
Where
Suffolk County, 0.48 mi E of Islip
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Social Media
Coordinates
40.731, -73.211

A tree down in front of Islip Town Hall on Nassau Avenue.

Thunderstorm Wind, Suffolk

When
June 30, 1:55 PM EST
Where
Suffolk County, 0.97 mi SW of Bohemia
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
NWS Employee
Coordinates
40.761, -73.114

A large tree down on Locust Avenue and Brooktreet Court.

Thunderstorm Wind, Suffolk

When
June 30, 1:55 PM EST
Where
Suffolk County, 0.52 mi SE of East Islip
Measured
61 kt (70 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
40.725, -73.173

A large tree reported down on Wensley Lane.

Thunderstorm Wind, Suffolk

When
June 30, 1:56 PM EST
Where
Suffolk County, 0.57 mi S of East Islip
Measured
52 kt (60 mph) estimated gust
Property damage
$3,000
Reported by
NWS Employee
Coordinates
40.722, -73.180

Trees and power lines down on Campbell Lane.

Thunderstorm Wind, Suffolk

When
June 30, 1:56 PM EST
Where
Suffolk County, 0.64 mi ENE of Islip
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
40.733, -73.209

Large tree branches reported down on Vail Street near Route 111.

Thunderstorm Wind, Suffolk

When
June 30, 3:43 PM EST
Where
Suffolk County, 0.4 mi NNW of Shelter Is
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
41.075, -72.353

Wires brought down on West Neck Road.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2019Every state in 2019This day in weather historyWarnings in New York, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 825648, 826085, 826074, 826075, 826076, 826080, 826083, 826084, 826340, 826341, 826349, 826352, 826353, 826373, 825647, 826389, 826354, 826355, 826356, 826337, 826363, 826364, 826365, 826366, 826368, 826391, 826369, 826338, 826371, 826372, 826376, 826374, 826375, 826387.